Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 17, 2016, 7:25 AM CDT for Presidio County, Texas. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2016, 7:25 AM CDT (12:25 UTC)
- Expired
- Sep 18, 2016, 3:30 AM CDT
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Major
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
405
WGUS44 KMAF 171225
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
725 AM CDT SAT SEP 17 2016
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.Storms with heavy rain moved across the drainages into the Rio Grande
near Candelaria resulting in rapid rises. Additional rain is not expected
through at least the morning and falls are expected after 1 pm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later today.
&&
TXC377-180425-
/O.NEW.KMAF.FL.W.0016.160917T1225Z-160918T0830Z/
/CDET2.3.ER.160917T1004Z.160917T1045Z.160917T2030Z.NR/
725 AM CDT SAT SEP 17 2016
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until late tonight, or until the warning is cancelled.
* At 7AM Saturday the stage was 11.4 feet (3.5 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 12.0 feet (3.7 meters), the river continues to flood low
areas oF FM 170. The river will likely begin to affect homes on
the west side of the roadway. Livestock and machinery along the
river will be impacted.
This crest compares to a previous crest of 11.3 feet (3.4 meters) on
Aug 13 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 11.4 Sat 7 AM 7.4 7.4 7.4 7.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 3.5 Sat 7 AM 2.3 2.3 2.3 2.3
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$1 follow-up statement
507
WGUS84 KMAF 180122
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
822 PM CDT SAT SEP 17 2016
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
The river stage is cresting on the Rio Grande near Candelaria and
will continue to slowly fall over the next few days. Additional
rain will cause the river to rise again.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The is the last statement that will be issued for this forecast point.
&&
TXC377-180152-
/O.CAN.KMAF.FL.W.0016.000000T0000Z-160918T0830Z/
/CDET2.3.ER.160917T1004Z.160917T1045Z.160917T1502Z.NR/
822 PM CDT SAT SEP 17 2016
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 8PM Saturday the stage was 7.9 feet (2.4 meters).
* Fell below flood stage at 10:02 AM Saturday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 7.8 feet (2.4 meters)
by Monday morning.
* Impact...At 7.5 feet (2.3 meters), the river reaches bankfull, and
no significant damage is expected.
This crest compares to a previous crest of 10.9 feet (3.3 meters) on
Sep 7 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 7.9 Sat 8 PM 7.9 7.9 7.9 7.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.4 Sat 8 PM 2.4 2.4 2.4 2.4
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 17, 6:34 AM CDT, 51 minutes earlier.
Area forecast discussion, Sep 17, 6:34 AM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 634 AM CDT SAT SEP 17 2016 .DISCUSSION... See 12Z aviation discussion below. && .AVIATION... MVFR CIGs are around SE NM this morning and will affect HOB/CNM. VFR conditions are expected by 18Z and will remain through the end of the TAF period. TS will develop this afternoon but again confidence in where and when it will develop is low so have left out of the present wx for this issuance. Hennig && .PREV DISCUSSION... /issued 306 AM CDT SAT SEP 17 2016/ DISCUSSION... One more day of potential unsettled weather is expected across west Texas and southeast New Mexico due to a lingering frontal boundary in the Permian Basin. This front will have the support of a short wave trough and right rear quadrant of an upper level jet moving across the central and southern plains. These features will act on a sheared and unstable atmosphere to produce scattered thunderstorms today and tonight across the region. Some of the storms are expected to be strong to possibly severe given 0 to 6 kilometer shear values of 30 to 40 knots and capes of 1000 to 3000 j/kg. Some of the storms will also have the potential to produce locally heavy rainfall as precipitable water values approach 1.5 inches late this afternoon and evening. Beyond today quiet weather is expected Sunday through next week as upper level ridging builds across west Texas and southeast New Mexico. There could be isolated diurnal thunderstorms in the mountains due to upslope flow on heated elevated heat source but confidence was not high enough to mention most days at this time. Temperatures are expected to be above normal beneath the upper ridge. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 89 70 93 72 / 30 40 10 0 Carlsbad 88 65 92 65 / 30 30 10 0 Dryden 94 72 95 72 / 20 10 0 0 Fort Stockton 92 70 94 71 / 30 20 10 0 Guadalupe Pass 82 64 86 66 / 30 30 0 10 Hobbs 83 64 88 65 / 40 30 10 10 Marfa 85 62 86 62 / 40 30 20 10 Midland Intl Airport 90 69 92 70 / 30 40 10 0 Odessa 89 70 91 70 / 30 40 10 0 Wink 92 69 94 69 / 30 30 10 0 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 99/99/10
Hazardous weather outlook, Sep 17, 4:07 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 407 AM CDT SAT SEP 17 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-180915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 407 AM CDT SAT SEP 17 2016 /307 AM MDT SAT SEP 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN SOUTH INTO THE DAVIS MOUNTAINS THIS AFTERNOON INTO TONIGHT. SOME STORMS MAY BECOME STRONG TO SEVERE...AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING CONCERNS...PARTICULARLY IN LOW LYING AREAS AND AREAS WITH POOR DRAINAGE...AS WELL AS ANY LOCATIONS THAT RECEIVED RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT ACROSS SOUTHEASTERN NEW MEXICO AND THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:01 PM CDT | Special Weather Statement | MAF | Midland | 44 min |
| Sep 16, 7:05 PM CDT | Special Weather Statement | MAF | Ward | 40 min |
| Sep 16, 7:07 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Sep 16, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 66 min |
| Sep 16, 7:11 PM CDT | Special Weather Statement | MAF | Ector | 49 min |
| Sep 16, 7:41 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Sep 16, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Sep 16, 7:57 PM CDT | Special Weather Statement | MAF | Jeff Davis | 48 min |
| Sep 16, 8:03 PM CDT | Special Weather Statement | MAF | Reeves | 57 min |
| Sep 16, 8:09 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Sep 16, 8:35 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| Sep 16, 8:37 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 38 min |
| Sep 16, 8:50 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Sep 16, 9:01 PM CDT | Special Weather Statement | MAF | Glasscock | 59 min |
| Sep 16, 9:12 PM CDT | Special Weather Statement | MAF | Glasscock | 48 min |
| Sep 16, 9:13 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 47 min |
| Sep 16, 9:40 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Scurry | 3 hr |
| Sep 16, 10:05 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Sep 16, 10:16 PM CDT | Special Weather Statement | MAF | Presidio | 44 min |
| Sep 16, 11:10 PM CDT | Special Weather Statement | MAF | Presidio | 50 min |
| Sep 17, 12:49 AM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Sep 17, 3:54 PM CDT | Special Weather Statement | MAF | Reeves | 51 min |
| Sep 17, 4:28 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 47 min |
| Sep 17, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 64 min |
| Sep 17, 5:32 PM CDT | Special Weather Statement | MAF | Glasscock | 43 min |
| Sep 17, 5:36 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 3 hr |
| Sep 17, 5:38 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 67 min |
| Sep 17, 5:42 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 33 min |
| Sep 17, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 60 min |
| Sep 17, 6:11 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Sep 17, 6:11 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 64 min |
| Sep 17, 6:11 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 64 min |
| Sep 17, 6:18 PM CDT | Special Weather Statement | MAF | Jeff Davis | 57 min |
| Sep 17, 6:22 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Pecos, Reeves | 3 hr |
| Sep 17, 6:25 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Sep 17, 6:30 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 60 min |
| Sep 17, 6:31 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 59 min |
| Sep 17, 6:38 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 52 min |
| Sep 17, 6:41 PM CDT | Tornado Warning | MAF | Andrews, Winkler | 34 min |
| Sep 17, 6:55 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell | 65 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.